Another symptom of ongoing Xanax abuse is potential overdose. Those that experience overdose will be in great physical danger unless symptoms are immediately treated by a medical professional. What does Xanax overdose look like?
In most instances, medical professionals will prescribe between 0.25 and 0.5 milligrams of Xanax to be taken – in extreme cases of anxiety, up to three times per day. In most cases, however, Xanax will be used during the onset of a panic attack or in the case of acute anxiety (for example, when someone who is afraid of flying needs to travel by plane, or after someone undergoes a significant loss like the death of a spouse). Prescribing physicians will shoot for the lowest effective dose possible in order to avoid physical and psychological dependence.
People who consume too much of the prescription medication at any given time will typically experience increased drowsiness, extreme confusion, compromised coordination and an inability to see clearly. People who are experiencing a Xanax overdose will experience these symptoms – but much worse – along with memory loss, coma or even death if the overdose is left untreated for any length of time.
When it comes to Xanax overdose, it can be intentional or unintentional. Sadly, many individuals who are suffering from severe depression and suicidal ideation will intentionally overdose on this potent medication. Accidental overdose often occurs when an individual takes more than intended or when he or she mixes the medication with another chemical substance like alcohol. Mixing benzodiazepines and alcohol is extremely dangerous.